Drug-induced acute angle closure glaucoma

@article{Lachkar2007DruginducedAA,
  title={Drug-induced acute angle closure glaucoma},
  author={Yves Lachkar and Walid Bouassida},
  journal={Current Opinion in Ophthalmology},
  year={2007},
  volume={18},
  pages={129–133}
}
Purpose of review Acute angle closure glaucoma is a potentially blinding side effect of a number of local and systemic drugs, including adrenergic, both anticholinergic and cholinergic, antidepressant and antianxiety, sulfa-based, and anticoagulant agents. The purpose of this article is to bring this condition to the attention of clinicians using these compounds as well as ophthalmologists called to see the patient. Recent findings Acute angle closure glaucoma due to pupillary block, treatable… Expand
A review of drug-induced acute angle closure glaucoma for non-ophthalmologists
TLDR
A basic overview of the risk factors and pathophysiologic mechanisms involved in angle closure glaucoma is provided and a focus on drug-induced angle closureglaucomA for the non-ophthalmologist is focused on. Expand
[Drug-induced glaucoma].
TLDR
In cases when the patient's IOP does not normalize after discontinuation of steroids or when they must continue to take corticosteroids, the administration of topical drugs for the treatment of glaucoma should be considered. Expand
Drug-Induced Glaucoma (Glaucoma Secondary to Systemic Medications)
TLDR
Ophthalmologists should be aware of these types of glaucoma, which to my opinion are becoming more common in a busy glauca clinic, and the differential diagnosis, prognosis and several future directions for research will be discussed. Expand
Drug-Induced Ocular Hypertension and Angle-Closure Glaucoma
TLDR
Quite a significant number of drugs commonly prescribed by various physicians of different specialties can induce ocular hypertension or glaucoma and Rational use of these drugs and knowledge of their potential adverse effects can help prevent the devastating complications resulting in loss of vision and compromised quality of life. Expand
BILATERAL ACUTE ANGLE CLOSURE GLAUCOMA IN A COVID 19 PATIENT FOLLOWING HEPARIN THERAPY- A CASE REPORT
TLDR
A patient who developed bilateral angle closure glaucoma following heparin therapy who was misdiagnosed as having conjunctivitis by treating physicians is reported, an ocular manifestation of COVID 19. Expand
Iatrogenic glaucoma secondary to medications.
TLDR
The first step in the management is discontinuation of the drug, followed by medical, laser, and, if necessary, surgical intervention, in patients with a narrow irido-corneal angle. Expand
Non-steroidal drug-induced glaucoma
TLDR
The majority of cases with glaucoma secondary to non-steroidal medications are of the pupillary block closed-angle type and preventable if the at-risk patients are recognized and treated prophylactically. Expand
Psychotropic Drug-Induced Glaucoma: A Practical Guide to Diagnosis and Management
TLDR
Ophthalmological review may be considered prior to commencing medications in high-risk patients, and an idiosyncratic reaction to medications such as topiramate may lead to angle closure through an alternate mechanism, leading to a uveal effusion. Expand
Bilateral acute myopia and angle closure glaucoma induced by Ma-huang (Ephedra)
TLDR
A 52-year-old woman visited the emergency room and complained of acute bilateral ocular pain and decreased vision accompanied by headache, nausea, and vomiting one day before, she had started a herbal medicine containing Ma-huang for weight loss. Expand
Angle closure glaucoma secondary to psychotropic medications
TLDR
Screening patients for risk factors of angle closure and either having them formally assessed or choosing psychotropics with minimal anticholinergic effects may avoid inducing angle closure. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 68 REFERENCES
Oral imipramine and acute angle-closure glaucoma.
In the abstract of their article in the January 1994 issue of theArchives, Dr Ritch et al 1 state that "psychoactive drugs should be prescribed cautiously in patients with known narrow angles." ThisExpand
[Drugs and closed-angle glaucoma risk].
TLDR
The closed-angle glaucoma risk after administration of these drugs is noted in the items'contraindications and precautions in the summary of the product characteristics enclosed in the marketing authorization. Expand
Citalopram associated with acute angle-closure glaucoma: case report
TLDR
The patho-physiological basis for acute angle closure glaucoma in relation to antidepressant medications remains unclear and the authors suggest Citalopram may have a direct action on the Iris or Ciliary body muscle through serotonergic or anti-cholinergic mechanisms or both. Expand
Bilateral acute angle-closure glaucoma associated with drug sensitivity to hydrochlorothiazide.
TLDR
A 53-year-old man with a history of hypertension was seen by his local ophthalmologist with the complaint of progressive blurring of his vision that was associated with a severe bifrontal headache and ocular pain during the previous 24 hours, secondary to the ingestion of 25 mg of hydrochlorothiazide. Expand
Presumed topiramate-induced bilateral acute angle-closure glaucoma.
TLDR
Topiramate, a new sulfa-derivative antiepileptic medication, may cause idiosyncratic ciliochoroidal detachments and ciliary body edema leading to anterior displacement of the lens-iris diaphragm, lens thickening, and acute angle-closure glaucoma. Expand
Acute myopia and angle-closure glaucoma induced by topiramate
TLDR
A 23-year-old woman presented to her eye specialist with a 4-day history of progressive blurred vision, bilateral eye pain, and retrobulbar headache, exacerbated by eye movements, and was started topiramate (50 mg daily) for adjunctive therapy of partial-onset seizures. Expand
Acute angle-closure glaucoma as a complication of combined beta-agonist and ipratropium bromide therapy in the emergency department.
  • S. Hall
  • Medicine
  • Annals of emergency medicine
  • 1994
TLDR
A 66-year-old woman with asthma returned to the emergency department with bilateral acute angle-closure glaucoma less than 48 hours after successful treatment with nebulized albuterol sulfate and ipratropium bromide given by metered-dose inhaler. Expand
Angle closure glaucoma precipitated by aerosolized atropine.
TLDR
It is recommended that before instituting therapy with an inhaled anticholinergic agent, the patient should be questioned concerning prior history of angle closure glaucoma symptoms and signs and the anterior chamber depth should be examined using iris illumination. Expand
Escitalopram-induced uveal effusions and bilateral angle closure glaucoma.
TLDR
The use of escitalopram resulted in uveal effusions, angle rotation, and acute bilateral angle closure glaucoma and the use of corticosteroid therapy resulted in normalization of the patient's eyes. Expand
Topiramate-induced bilateral angle-closure glaucoma.
TLDR
Topiramate use can result in acute bilateral angle-closure glaucoma, which is usually reversible if the drug is discontinued, but patients starting topiramate therapy need to be informed of this potential risk. Expand
...
1
2
3
4
5
...